Skip to content
Includes Expert Content
Eye
avatar
An_256615 posted:
I have one eye that droops, a R eye ptosis. I've worn contacts for more than 20 years but for the past 6 months, I can only wear my contacts intermittently. Both of my eyes water but one waters excessively, all day long, the one with the droopy eyelid. I wake up in the morning and both eyes have a whitish mucus in the corners. There's no redness. I thought it was maybe an infection so I used neomycin (sp?) but the symptoms persist. I've seen a couple opt.'s and a couple of opht's who've can't find anything wrong. No blocked tear ducts, no infections, etc. I've even seen a neurologist who performed an MRI and did blood work. He though maybe I had mystemia gravis, but the results showed no evidence of this dx. Why is my eye always tearing and more importantly, why is it drooping. It's very upsetting.
Reply
 
avatar
Alan M Kozarsky, MD responded:
Drooping of the eyelid (ptosis) can be caused by a neurological or muscular problem which luckily does not seem to be the cause in your case. Another cause of drooping is just due to weakness and stretching of the eyelid tissues. This type of age related stretching of your eyelids could be a cause of upper eyelid drooping as well as a loose lower eyelid associated with overflow tearing.

Perhaps not a great idea to use neomycin to chase a discharge which does not represent infection - very likely that you will get an allergic reaction to the medication rather than any benefit.

Eyelid drooping and excessive tearing are problems which are most expertly treated by ophthalmologists with fellowship training in oculoplastic conditions. Go to www.AAO.org and "find an eye MD" and then search for an oculoplastic specialist near you.


Featuring Experts

Alan Kozarsky, MD, is one of the leading corneal, cataract, and vision correction specialists in the country and was selected again this year by Atla...More

Helpful Tips

blurry eyes
sometimes I experience blurred eyesight and shaking of my lower eye. do I have astigmatism and do I need to go to an eye doctor? More
Was this Helpful?
2 of 2 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.